Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Radii problems for generalized sections of convex functions


Authors: Richard Fournier and Herb Silverman
Journal: Proc. Amer. Math. Soc. 112 (1991), 101-107
MSC: Primary 30C45; Secondary 30C50
DOI: https://doi.org/10.1090/S0002-9939-1991-1047000-3
MathSciNet review: 1047000
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A classical theorem of Szëgo states that for functions $ f(z) = z + \Sigma _{k = 2}^\infty {a_k}{z^k}$ convex in $ \vert z\vert < 1$, the sequence of partial sums $ {f_n}(z) = z + \Sigma _{k = 2}^n{a_k}{z^k}$ must be convex in $ \vert z\vert < \frac{1}{4}$. For the more general family consisting of functions of the form $ z + \Sigma _{k = 2}^\infty {a_{{n_k}}}{z^{{n_k}}}$, where $ \left\{ {{n_k}} \right\}$ denotes an increasing (finite or infinite) sequence of integers $ ( \geq 2)$, we find the radius of convexity $ ( \approx 0.21)$ and the radius of starlikeness $ ( \approx 0.37)$. The extremal function in both cases is $ z + {z^2}/(1 - {z^2}) = z + \Sigma _{k = 1}^\infty {z^{2k}}$ associated with the convex function $ z/(1 - z) = z + \Sigma _{k = 2}^\infty {z^k}$.


References [Enhancements On Off] (What's this?)

  • [1] J. W. Alexander, Functions which map the interior of the unit circle upon simple regions, Ann. of Math. 17 (1915/16), 12-22. MR 1503516
  • [2] P. L. Duren, Univalent functions, Springer-Verlag, New York, 1983. MR 708494 (85j:30034)
  • [3] R. Fournier, On neighbourhoods of univalent starlike functions, Ann. Polon. Math. XLVII (1986), 189-202. MR 884935 (88j:30022)
  • [4] A. W. Goodman and I. J. Schoenberg, On a theorem of Szegö on univalent convex maps of the unit circle, J. Analyse Math. 44 (1984/85), 200-204. MR 801293 (87b:30013)
  • [5] St. Ruscheweyh, On the radius of univalence of the partial sums of convex functions, Bull. London Math. Soc. 4 (1972), 367-369. MR 0316697 (47:5244)
  • [6] -, Neighborhoods of univalent functions, Proc. Amer. Math. Soc. 31 (1981), 521-527. MR 601721 (82c:30016)
  • [7] St. Ruscheweyh and T. Sheil-Small, Hadamard products of schlicht functions and the Pólya-Schoenberg conjecture, Comment. Math. Helv. 48 (1973), 119-135. MR 0328051 (48:6393)
  • [8] H. Silverman, Radii problems for sections of convex functions, Proc. Amer. Math. Soc. 104 (1988), 1191-1196. MR 942638 (89e:30028)
  • [9] G. Szegö, Zur theorie der schlichten Abbildungen, Math. Ann. 100 (1928), 188-211. MR 1512482

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30C45, 30C50

Retrieve articles in all journals with MSC: 30C45, 30C50


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1047000-3
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society